MAUDE Adverse Event Report: SEASPINE, INC ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE

SEASPINE, INC ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE
Model Number 20-0472
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient current status is unknown.No product have been returned as no revision surgery has been reported.No product information was given, and no further evaluation of the product can be completed at this time.Radiograph received confirms the plate and bone screw disassociation from the vertebral bodies.There is no evidence that the implant malfunctioned and the construct is locked and intact.It is unknown what caused the cervical plating system to disassociate from the vertebral bodies.Bone quality is unknown, but the spinal segments are less than optimal.It is unknown if the patient followed post-operative instructions or sustained a fall that may have contributed to the implant's disassociation.No conclusion can be drawn.Labeling review: possible adverse events: delayed union or nonunion (pseudarthrosis), bending, disassembly or fracture of implant and components, loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Labeling warnings and precautions: based on the fatigue testing results, the surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions,.
 
Event or Problem Description
Radiograph received depicting a 4 level cervical plate with bone screws detached from the c3-c7 vertebral bodies.The bone screws are still locked and secured in place in the plate.The four un-identified allograft have slightly shifted anteriorly.It appears, the three caudal vertebral bodies (c5, c6 and c7) have slightly collapsed and column is not aligned.Multiple attempts to gain information about the event have been made, with no success.Based on the surgeon name and the hardware displayed in the radiograph, suggests the original surgery was likely (b)(6) 2016.Current patient status/condition is unknown.It is not known what corrective action was taken or if a revision has occurred.Based on the disassociation of the plate, revision surgery is likely.

Brand Name
ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION APPLIANCE
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
MDR Report Key6571390
Report Number3012120772-2017-00005
Device Sequence Number13486217
Product Code KWQ
UDI-Device Identifier10889981050993
UDI-Public10889981050993
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number20-0472
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;